It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board


Multiple Sclerosis Board Index


[QUOTE=MSNik;4231415]Kim, excaberation is the same as relapse. A MRi will tell you if you are having one, not much else. Its kind of obvious that you are...but it cant hurt to have the MRI. lesions which are active, will GLOW under contrast. If you arent having contrast, dont do the MRI.

You cant go med free- going med free has gotten you to this point. As for will you be able to tolerate Rebif....heres the deal on that. Rebif was brought out because patients on Avonex complained that they had a "need my shot" feeling after only 3-4 days. They brought out Rebif, with the intent of keeping blood levels more stable. Since you are doing it 3 times a week, instead of once a week, the blood levels stay more consistent.

With that, you also get used to the shot faster. I know people who were on Avonex a full year and only then got used to the side effects. I know people on Rebif, myself included, who were over them in 3 months. I also know of a few who never got side effects! The side effects with Rebif last about 6-8 hours. You are FINE the next day. You do NOT lose a day of your life everytime you do a shot, like Avonex users often complain of....however, I wont lie...the nights when I laid on the bathroom floor wanting to get sick, and not being able to- I havent forgotten. Its easier when you have people who are on it coaching you thru it....(;))

As for being allergic to steroids, Ive looked into it and not one doctor Ive spoken to will say they have ever heard of it...the people Ive asked all say you couldnt tolerate the dosage, and if it was administered twice a day, in smaller doses, you would probably tolerate it better. In the meantime look into Achtar Gel. Please? Its not a steroid and it is used for MS relapses/excaberations.

keep us posted my friend. Hang tough.
Nikki[/QUOTE]

Thanks, Nik. I'm not feeling positive about the new shot but I will give it a try. I think I'm just pre-destined to have reactions, odd ones. My Mother is the same way, if you can't find it in a medical book, she gets it. Guess I inherited THAT gene. I also can not find anything about allergic reactions past hives, on solumedrol. I was on another drug last year (abilify) and got the rare side effect, tardive dyskenisia. So, I'am an odd duck. Probably why my neuro is wary of continuing me on the infusion. That and the horrible reactions I had to Copaxone. It even scared the nurse! Yes, my MRI is w/wo contrast of brain and spine. When I had a cat scan last week, I asked if they could see lesions from the MS, they said "no"......guess what? They saw lesions. Exact wording from report of ct is this: "There is a subtle area of decreased attenuation within the anterior mid portion of the corona radiata on the right. Other foci of altered attenuation (decreased) are identified, periventricular in nature, consistent with the history of demylination (multiple sclerosis).
The reactions of the infusion (24 hours later) were, red, hot face, raised bp, shaky, tremors and dizziness. The bad taste lasted for most of the 24 hours.
Thank you for the support. I DID call the lifeline at Rebif and talked to the nurse who seemed concerned and a tad worried that I had such bad reactions (and site reactions) to Rebif but obviously, could not discuss other "shots". They come on Tuesday and I will have a nurse come here and take me through the drill even though I know very well how to do it. Just covering my bases. Thank you for the support.

K





All times are GMT -7. The time now is 06:43 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!